Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 30, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 13, 2014, 1:22 PM CDT for Butler County, Sedgwick County, Kansas. It was in force for 38 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2014, 1:22 PM CDT (18:22 UTC)
- Expired
- Apr 13, 2014, 2:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Butler County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 20 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 1:23 PM CDT | HAIL 1 | West Wichita, KS | SEVERAL REPORTS OF DIME TO QUARTER SIZE HAIL ACROSS WEST WICHITA. |
| Apr 13, 1:24 PM CDT | HAIL 1 | West Wichita, KS | PENNY TO QUARTER SIZE HAIL |
| Apr 13, 1:32 PM CDT | HAIL 0.88 | Northeast Wichita, KS | OCCURRED NEAR 37TH AND HILLSIDE. COURTESY KWCH STORM TEAM. |
| Apr 13, 1:35 PM CDT | HAIL 0.75 | 2 Wnw Wichita, KS | OCCURRED A FEW MILES NORTHWEST OF DOWNTOWN. |
| Apr 13, 1:50 PM CDT | HAIL 1.25 | Northeast Wichita, KS | DELAYED REPORT. QUARTER TO HALF DOLLAR SIZE HAIL. RELAYED VIA TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 12:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 6.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 923 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 13.1
The text
As transmitted, in the capitals the NWS used until 2016.
749
WUUS53 KICT 131822
SVRICT
KSC015-173-131900-
/O.NEW.KICT.SV.W.0030.140413T1822Z-140413T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
122 PM CDT SUN APR 13 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 200 PM CDT
* AT 118 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WEST
WICHITA...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...PING PONG BALL SIZED HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS MAY BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
DOWNTOWN WICHITA...VALLEY CENTER...EAST WICHITA...PARK CITY...
NORTHEAST WICHITA...WHITEWATER...BEL AIRE...KECHI...JABARA AIRPORT
AND BENTON.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 48 AND 62.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 4 AND 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
THIS SEVERE THUNDERSTORM WARNING REPLACES THE SEVERE THUNDERSTORM
WARNING ISSUED AT 1258 PM CDT.
&&
LAT...LON 3773 9757 3791 9726 3791 9716 3797 9715
3776 9700 3758 9745
TIME...MOT...LOC 1821Z 239DEG 30KT 3770 9741
HAIL...1.50IN
WIND...<50MPH
$$
ES2 follow-up statements
272
WWUS53 KICT 131839
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
139 PM CDT SUN APR 13 2014
KSC015-173-131900-
/O.CON.KICT.SV.W.0030.000000T0000Z-140413T1900Z/
SEDGWICK KS-BUTLER KS-
139 PM CDT SUN APR 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
BUTLER AND NORTHEASTERN SEDGWICK COUNTIES UNTIL 200 PM CDT...
AT 137 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTHEAST
WICHITA...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS MAY BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
NORTHEAST WICHITA...WHITEWATER...JABARA AIRPORT AND BENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM HAS PRODUCED QUARTER TO PING PONG BALL SIZED HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3773 9757 3791 9726 3791 9716 3797 9715
3776 9700 3758 9745
TIME...MOT...LOC 1838Z 239DEG 30KT 3777 9726
HAIL...1.50IN
WIND...<50MPH
$$
ES028
WWUS53 KICT 131858
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
158 PM CDT SUN APR 13 2014
KSC015-173-131907-
/O.EXP.KICT.SV.W.0030.000000T0000Z-140413T1900Z/
SEDGWICK KS-BUTLER KS-
158 PM CDT SUN APR 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BUTLER AND
NORTHEASTERN SEDGWICK COUNTIES WILL EXPIRE AT 200 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH...NUMBER 73...REMAINS IN EFFECT UNTIL 7 PM CDT.
LAT...LON 3773 9757 3791 9726 3791 9716 3797 9715
3776 9700 3758 9745
TIME...MOT...LOC 1857Z 239DEG 30KT 3785 9709
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 12:40 PM CDT, 42 minutes earlier.
Area forecast discussion, Apr 13, 12:40 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1240 PM CDT SUN APR 13 2014 ...UPDATED FOR 18Z AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 347 AM CDT SUN APR 13 2014 THE MAIN STORM SYSTEM IS STILL SITTING OFF OVER THE FOUR CORNER REGION WITH AN ARM OF THE PV ANOMALY EXTENDING ACROSS KANSAS. THIS ARM HELPED TO FIRE THE ACTIVITY ON THE FRONT SATURDAY EVENING. MOISTURE TRANSPORT THIS MORNING IN AN ABUNDANTLY RICH AIRMASS HAS CAUSED THUNDERSTORMS TO DEVELOP OVER SOUTHEAST KANSAS. THE FRONT BISECTS THE FORECAST AREA FROM SALINA SOUTHWEST TO SOUTH OF GREAT BEND. THIS FRONT WILL BE THE FOCUS FOR WEATHER TODAY. BILLINGS WRIGHT && .UPDATE... ISSUED AT 1127 AM CDT SUN APR 13 2014 STILL LOOKING LIKE SCATTERED STRONG/SEVERE STORMS ARE A GOOD BET THIS AFTERNOON...MAINLY AS EARLY AS 1-2PM...GENERALLY ALONG/EAST OF A LINE EXTENDING FROM WELLINGTON TO WICHITA TO HILLSBORO...AS A STRONG COLD FRONT BLASTS SOUTHEAST. CURRENT CLOUDS ARE INHIBITING STRONG SURFACE HEATING AND ASSOCIATED SFC-BASED INSTABILITY...BUT STEEP MID-LEVEL LAPSE RATES AND SOME HEATING WILL LIKELY CONTRIBUTE UP TO 2000 J/KG OF MLCAPE BY PEAK HEATING AHEAD OF THE FRONT. CLOCKWISE TURNING HODOGRAPHS SUGGESTS UPDRAFT ROTATION IS LIKELY...ESPECIALLY AT THE ONSET OF CONVECTIVE INITIATION. THIS WILL SUPPORT LARGE HAIL (GOLFBALL-TENNIS BALL SIZE)...ALTHOUGH LACK OF STRONG MID-LEVEL FLOW AND ASSOCIATED 700-500MB SHEAR SHOULD PREVENT GIANT HAIL FROM OCCURRING. ACTIVITY SHOULD TEND TO GO LINEAR FAIRLY QUICKLY GIVEN STRONG FRONTAL FORCING...DEEP LAYER SHEAR LARGELY ORIENTED PARALLEL TO BOUNDARY...AND FLOW ALOFT TENDING TO BACK WITH HEIGHT. ONCE CONVECTION GOES LINEAR...HAIL SIZE WILL TEND TO DECREASE...WITH QUARTER-GOLFBALL SIZE HAIL AND 60-70 MPH WINDS POSSIBLE. THINKING ALL ACTIVITY WILL EXIT SOUTHEAST KS BETWEEN 7-9 PM. FURTHERMORE...CANNOT RULE OUT AN ISOLATED TORNADO...ESPECIALLY INITIALLY THIS AFTERNOON...BUT TORNADO THREAT SHOULD DECREASE ONCE ACTIVITY BEGINS TO MERGE AND GO LINEAR. ADK && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 347 AM CDT SUN APR 13 2014 THIS PERIOD REMAINS VERY ACTIVE WITH A VARIETY OF WEATHER TYPES TO BRING HAZARDOUS WEATHER TO THE AREA. WILL BREAK THIS SECTION UP BASED ON TYPE OF HAZARDOUS WEATHER VS. A NARRATIVE. SEVERE WEATHER POTENTIAL: THE SEVERE WEATHER THREAT HAS BEEN WELL FORECASTED THE PAST FEW DAYS AND LITTLE HAS CHANGED REGARDING THE MAIN CONCERN. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT AS IT ADVANCES SOUTHEASTWARD ACROSS THE AREA THIS AFTERNOON. THE LATEST 5Z HRRR SHOWS THUNDERSTORMS UNZIPPING ALONG THE FRONT AROUND 18-20Z JUST EAST OF WICHITA...ALONG THE KANSAS TURNPIKE. THINK AREAS ALONG AND EAST OF WICHITA WILL HAVE THE BEST CHANCE FOR THUNDERSTORMS IN AN UNSTABLE ATMOSPHERE. TEMPERATURES WILL SOAR THIS AFTERNOON AND WITH 60+ DEWPOINTS...CAPES WILL BE BETWEEN 1500-2500 J/KG. THE CAPE COMBINED WITH ADEQUATE BULK SHEAR WILL FOSTER SEVERE STORM GROWTH WITH LARGE DAMAGING HAIL THE PRIMARY THREAT. HAIL GREATER THAN THE SIZE OF GOLF BALLS AND UP TO BASEBALLS WILL BE POSSIBLE. WIND POTENTIAL: STRONG GUSTY NORTH WINDS WILL ACCOMPANY THE COLD FRONT THIS AFTERNOON. A TIGHT PRESSURE GRADIENT WILL HELP WINDS EXCEED 30 MPH WITH GUSTS UP TO 40-45 MPH. A WIND ADVISORY WAS INHERITED AND WE EXPANDED IT FURTHER EAST AND SOUTH TO COINCIDE WITH GREATEST PERCEIVED THREAT. ALSO EXTENDED THE WIND ADVISORY IN TIME TO 02Z AS THE PRESSURE GRADIENT WILL NOT LET UP UNTIL CLOSE TO MORNING. CONFIDENCE ON STRONGER WINDS PERSISTING PAST 02Z IS NOT HIGH...BUT IF THEY DO COULD SEE ADVISORY EXTENDED IN TIME. SNOW POTENTIAL: THE GUIDANCE CONTINUES TO BE TREND COLDER WITH THE AIRMASS THAT IS FOLLOWING TODAY'S COLD FRONT. THE VERTICAL COLUMN COOLS ENOUGH SUCH THAT SNOW IS GOING TO BE POSSIBLE WITH SOME LIGHT ACCUMULATIONS POSSIBLE. SOUNDINGS SHOW A PROFILE COMPLETELY BELOW ZERO FOR MUCH OF THE FORECAST AREA AS THE COLDER AIR PUSHES SOUTHEAST...THUS SNOW WILL DEVELOP DURING THE OVERNIGHT HOURS AND TRANSITION SOUTHEASTWARD. THE LATEST NAM SHOWS ACCUMULATIONS OF UPWARDS OF 2-3 INCHES...BUT CONFIDENCE ON THOSE AMOUNTS OCCURRING IS LOW. DO THINK THERE COULD BE SOME ACCUMULATIONS IN CENTRAL KANSAS...MAINLY ON GRASSY SURFACES...BUT ALSO ON THE ROADWAYS IF THE RATE IS HIGH ENOUGH. HOWEVER...ANY ACCUMULATION THAT DOES OCCUR WILL NOT LAST VERY LONG...AS WARM SURFACE TEMPERATURES WILL CAUSE IT TO MELT QUICKLY. FREEZE POTENTIAL: THE COLD AIR WILL MOVE INTO THE REGION TONIGHT...AND DOMINATE MONDAY NIGHT/TUESDAY MORNING. HAVE ISSUED A FREEZE WATCH FOR CENTRAL KANSAS FOR TONIGHT/MONDAY MORNING FOR TEMPERATURES THAT WILL DROP BELOW 30 DEGREES. DESPITE THE STRONGER WINDS...COLD TEMPS WILL BE A CONCERN FOR SENSITIVE VEGETATION. CONFIDENCE IN THIS IS MEDIUM AND WENT THE WATCH ROUTE TO ALLOW LATER SHIFTS TO ADJUST IF NEEDED. THE BIGGEST CONCERN...HOWEVER...IS FOR MONDAY NIGHT/TUESDAY MORNING AS WIDESPREAD TEMPS BETWEEN 20-25 DEGREES ARE EXPECTED. HAVE A FREEZE WATCH FOR THE WHOLE AREA AND CONFIDENCE IS VERY HIGH THAT THIS WILL OCCUR. TAKE PRECAUTIONS TO COVER ANY SENSITIVE VEGETATION. TEMPERATURES: TEMPERATURES WILL BE HIGH TODAY AHEAD OF THE FRONT WITH A NON- DIURNAL CURVE. HOWEVER...THE COLD AIRMASS...CLOUDS AND PRECIPITATION POSSIBILITIES WILL KEEP TEMPS COLD ON MONDAY. CURRENTLY THINK HIGHS WILL STRUGGLE TO GET OUT OF THE 40S AND MAY STRUGGLE TO GET OUT OF THE LOW 40S. IF THIS HAPPENS...RECORD COOL HIGHS MAY BE BROKEN FOR MONDAY...SEE CLIMATE SECTION FOR MORE INFORMATION. BILLINGS WRIGHT .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 347 AM CDT SUN APR 13 2014 ZONAL FLOW WILL QUICKLY RETURN TO THE UPPER AIR PATTERN...WITH BREEZY SOUTH WINDS ACROSS EASTERN KANSAS ON WEDNESDAY. THE NEXT UPPER DISTURBANCE WILL APPROACH FOR THURSDAY DRAGGING A FRONT INTO THE AREA. THIS WILL BE THE NEXT CHANCE FOR PRECIPITATION AND ANOTHER COOLER AIRMASS. HAVE DROPPED MAX TEMPS FOR THURSDAY. LITTLE IN THE WAY OF INSTABILITY...SO THINK THE PRECIPITATION WILL MAINLY BE IN THE FORM OF RAIN. THIS SYSTEM WILL EXIT ON FRIDAY...AND TEMPS WILL WARM INTO THE WEEKEND TO NEAR NORMAL. BILLINGS WRIGHT && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1239 PM CDT SUN APR 13 2014 ANTICIPATE NUMEROUS SHOWERS/THUNDERSTORMS GENERALLY EAST OF I-135 THIS AFTERNOON...AS A STRONG COLD FRONT BLASTS SOUTHEAST ACROSS THE REGION. STRONGEST ACTIVITY WILL BE CAPABLE OF LARGE HAIL AND STRONG/SEVERE ERRATIC WINDS. FRONT AND ASSOCIATED THUNDERSTORMS SHOULD EXIT SOUTHEAST KS AROUND 00Z. IN WAKE OF THE FRONT...VERY STRONG NORTHWEST WINDS WILL SPREAD SOUTHEAST...ALONG WITH HIGH IFR TO LOW MVFR CIGS. AS MAIN UPPER SYSTEM PULLS OUT OVERNIGHT...SHOULD EVEN SEE AREAS OF LIGHT SNOW DEVELOP FROM WEST TO EAST LATER TONIGHT INTO MONDAY MORNING...WITH LIGHT ACCUMULATIONS POSSIBLE ACROSS A GOOD CHUNK OF THE AREA. ADK && .FIRE WEATHER... ISSUED AT 347 AM CDT SUN APR 13 2014 GRASSLAND FIRE DANGER IS VERY HIGH THIS AFTERNOON AND MONDAY AFTERNOON ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS. THE MOST CONCERNING PERIOD IS THAT BEFORE THUNDERSTORMS DEVELOP. AFTER THAT TIME...THE FIRE DANGER WILL DIMINISH. THE DRY AIR AIRMASS WILL CAUSE EXTREME FIRE DANGER TO BE A CONCERN TUESDAY AND WEDNESDAY WITH BREEZY SOUTH WINDS AND CURED FUELS. BILLINGS WRIGHT && .CLIMATE... ISSUED AT 347 AM CDT SUN APR 13 2014 RECORD COOL HIGHS ARE POSSIBLE ON MONDAY APRIL 14TH, 2014 COOLEST HIGH RECORDS WICHITA....45 DEGREES IN 1928 CHANUTE....47 DEGREES IN 1983 RUSSELL....44 DEGREES IN 1993 SALINA.....44 DEGREES IN 1993 BILLINGS WRIGHT && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 80 34 43 24 / 40 40 50 0 HUTCHINSON 71 31 44 24 / 40 60 30 0 NEWTON 77 31 42 24 / 40 40 40 0 ELDORADO 78 33 42 25 / 60 40 50 0 WINFIELD-KWLD 82 36 44 25 / 60 40 40 0 RUSSELL 55 29 46 23 / 60 60 10 0 GREAT BEND 56 28 46 22 / 60 60 20 0 SALINA 66 31 46 23 / 50 60 20 0 MCPHERSON 70 30 44 24 / 50 60 20 0 COFFEYVILLE 79 38 45 26 / 80 50 50 0 CHANUTE 78 36 44 24 / 80 40 50 0 IOLA 75 36 43 24 / 80 40 50 0 PARSONS-KPPF 79 37 45 24 / 80 50 50 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100. WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ032-033-047>052- 067-068-082-083-091-092. FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR KSZ032- 033-047>051. &&
Hazardous weather outlook, Apr 13, 1:15 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 115 PM CDT SUN APR 13 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-141815- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 115 PM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...GENERALLY EAST OF INTERSTATE 135. THE PRIMARY THREATS WILL BE LARGE HAIL UP TO ABOUT GOLFBALL SIZE...AND 60 TO 70 MPH WINDS. STRONG NORTHERLY WINDS WILL SPREAD SOUTH IN WAKE OF THE COLD FRONT. PLEASE SEE THE LATEST WIND ADVISORY FOR MORE DETAILS. VERY HIGH GRASSLAND FIRE DANGER IS LIKELY TODAY AHEAD OF THE FRONT...BUT THIS THREAT WILL SUBSIDE ONCE THE RAIN AND THUNDERSTORMS BEGIN...AND ALSO IN THE COLD AIR BEHIND THE FRONT. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE LATE TONIGHT GENERALLY ALONG AND NORTH OF HIGHWAY 50...MAINLY ON GRASSY SURFACES. NEAR TO BELOW FREEZING TEMPERATURES ARE LIKELY OVERNIGHT OVER CENTRAL KANSAS...POSSIBLY THREATENING YOUNG OR SENSITIVE VEGETATION. PLEASE SEE THE LATEST FREEZE WATCH FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW WILL BE POSSIBLE EARLY MONDAY OVER PORTIONS OF SOUTH CENTRAL KANSAS BEFORE DAYTIME TEMPERATURES RISE. LIGHT ACCUMULATIONS ARE POSSIBLE ON GRASSY SURFACES. COLD AIR WILL PERSIST INTO TUESDAY...WITH TEMPERATURES EXPECTED TO DROP INTO THE LOW TO MID 20S MONDAY NIGHT THREATENING SENSITIVE VEGETATION. PLEASE SEE THE LATEST FREEZE WATCH FOR MORE INFORMATION. THE GRASSLAND FIRE DANGER WILL BE VERY HIGH ON MONDAY...WITH VERY HIGH TO EXTREME ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON GENERALLY EAST OF INTERSTATE 135. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Apr 13, 11:34 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1134 AM CDT SUN APR 13 2014
KSZ071-131700-
WOODSON-
1134 AM CDT SUN APR 13 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN WOODSON COUNTY IN SOUTHEAST KANSAS...
* UNTIL NOON CDT
* AT 1130 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF YATES CENTER...
MOVING NORTHEAST AT 40 TO 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN WOODSON COUNTY.
PEA TO DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3780 9587 3791 9596 3800 9596 3805 9592
3804 9553
TIME...MOT...LOC 1633Z 216DEG 43KT 3796 9585
KLEINSASSERSpecial weather statement, Apr 13, 12:01 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1201 PM CDT SUN APR 13 2014
KSZ052-131745-
MARION-
1201 PM CDT SUN APR 13 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 1245 PM CDT
* AT 1159 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF GOESSEL...OR 14
MILES NORTHEAST OF NEWTON...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARION...HILLSBORO...LINCOLNVILLE...MARION LAKE...PILSEN...RAMONA
AND LOST SPRINGS.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3860 9692 3853 9692 3853 9683 3852 9682
3827 9684 3820 9708 3820 9730 3861 9711
3861 9693
TIME...MOT...LOC 1701Z 230DEG 28KT 3824 9722
HOWERTONSpecial weather statement, Apr 13, 12:54 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1254 PM CDT SUN APR 13 2014
KSZ068-083-131830-
HARVEY-SEDGWICK-
1254 PM CDT SUN APR 13 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
NORTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 130 PM CDT
* AT 1251 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ANDALE...OR 16 MILES WEST OF
DOWNTOWN WICHITA...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
ANDALE...COLWICH...MOUNT HOPE...MAIZE...SEDGWICK...HALSTEAD AND
BENTLEY.
PENNY TO NICKEL SIZED HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS THUNDERSTORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3772 9779 3774 9777 3774 9770 3784 9770
3811 9751 3799 9727 3763 9759
TIME...MOT...LOC 1754Z 212DEG 29KT 3777 9761
ESLocal storm report, Apr 13, 1:12 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
112 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM HAIL 2 ENE GODDARD 37.67N 97.54W
04/13/2014 E1.50 INCH SEDGWICK KS TRAINED SPOTTER
OCCURRED NEAR THE INTERSECTION OF 167TH AND MAPLE.
&&
ADKLocal storm report, Apr 13, 1:15 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
115 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL 3 WNW WEST WICHITA 37.71N 97.51W
04/13/2014 E1.00 INCH SEDGWICK KS TRAINED SPOTTER
MOST OF THE HAIL PEA SIZE WITH SOME QUARTER SIZE HAIL
&&
JASLocal storm report, Apr 13, 1:21 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
121 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL WEST WICHITA 37.69N 97.46W
04/13/2014 E1.25 INCH SEDGWICK KS TRAINED SPOTTER
&&
JASThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:58 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice | 47 min |
| Apr 13, 3:30 AM CDT | Special Weather Statement | ICT | Neosho | 30 min |
| Apr 13, 4:17 AM CDT | Freeze Watch | ICT | Barton, Ellsworth, Lincoln, McPherson, Rice, Russell and 1 more | 12 hr |
| Apr 13, 4:17 AM CDT | Freeze Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 12 hr |
| Apr 13, 11:34 AM CDT | Special Weather Statement | ICT | Woodson | 26 min |
| Apr 13, 12:01 PM CDT | Special Weather Statement | ICT | Marion | 44 min |
| Apr 13, 12:54 PM CDT | Special Weather Statement | ICT | Harvey | 36 min |
| Apr 13, 12:58 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 47 min |
| Apr 13, 1:34 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk | 41 min |
| Apr 13, 2:09 PM CDT | Special Weather Statement | ICT | Butler | 36 min |
| Apr 13, 2:12 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 48 min |
| Apr 13, 2:49 PM CDT | Special Weather Statement | ICT | Greenwood | 26 min |
| Apr 13, 2:56 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 64 min |
| Apr 13, 3:02 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Greenwood, Woodson | 58 min |
| Apr 13, 3:13 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 47 min |
| Apr 13, 3:17 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson, Woodson | 43 min |
| Apr 13, 4:00 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 45 min |
| Apr 13, 4:14 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Labette, Montgomery | 61 min |
| Apr 13, 4:38 PM CDT | Freeze Warning | ICT | Barton, Butler, Chase, Cowley, Elk, Ellsworth and 14 more | 16 hr |
| Apr 13, 4:38 PM CDT | Freeze Warning | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 40 hr |
| Apr 13, 4:56 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho, Wilson | 49 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.